I'm 38 years old and i have brown blotches on my face. They are located on my temples and about an inch underneath both of my eyes. They are different shapes and a few shades darker than my natural skin tone. They started appearing about 3 months ago and are still spreading. I have always washed my face with Dove and nothing else. I am concerned that they will start to take over my face and if i can't clear them away, i would like to be able to at least stop them from spreading. Do you have any idea what this could be? and is there something i can do to cure them? any advise would be appreciated.
These can be due to sun spots or hyperpigmentation changes. They are caused by the skin being exposed to the sun over many years and are a sigh of sun damage. The only way to prevent age spots is to use liberal amounts of sunscreen before the age of forty, avoid the sun, and wear protective clothing. The newest treatment for age spots is an alpha hydroxy acid gel or beta hydroxy acid gel. Retin-A cream, alpha hydroxyacid peels, and liquid nitrogen therapy are other options.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you for your assessment i really do appreciate it. I should tell you that i was too busy working and raising a famiy since i was 17 and never had time to be in the sun. The only time i was in the sun was when i took the kids out and even then we were in the shade as much as possible. I suffer from chronic pain due to spondylolisis, fibromyalgia and depression. I am being treated at a pain clinic and they tried pain blocks and didn't work much and now i'm depending on an epidural that i will recieve next month. I take plenty of meds (pain killers, anti-depressants) and i wonder if they could be contributing to the blotches. As you can probably tell, i'm not outside much and definately not in the sun. I would like to thank you for taking the time to answer my questions and i appreciate any feedback that you give me.
There are a few medicines which can cause brown blotches and these do not include pain killers and antidepressants. However these do include estrogens , so please check out if you are taking any oral contraceptives as they can cause such brown blotches. The other possibility is of melasma. Melasma is caused by hormonal changes, which stimulate a temporary increase in your body's production of melanin. People with darker complexions are more prone to this condition than people with lighter skin.
Please get it evaluated from a dermatologist. I hope it helps. Take care and regards.
I would like to thank you for taking the time to answer my questions and i really appreciate it. Maybe it is hormones, but i know its not contraceptives because i had a hysterectomy done 8 years go. I am going to see my doctor and hopefully she will know what it is.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.